- 6 years ago
- Wedding: May 2013
Just wanted some advice! i’ve always had a problem with acne and in the last year it has gotten a lot worse.
I’ve tried lots of anti-biotics and creams so my doctor referred me to a dermatologist. She prescribed me Duac once daily gel which i applied for around 10 days and my skin was actually starting to clear up in the first few days. But then I noticed my eyes were sore and slightly swollen and within the next few days I started having an allergic reaction.
Now my derm said that if this didn’t work she would most probably go down the roaccutane route (i think its called accutane in the US) as I was on it when I was 16 and it cleared my skin up for a good 5 years before i relapsed. My issue is i’m getting married on May 25th – a mere 6 months away and my course will last around 4 months give or take. So i’ll only be left with about 6 weeks to a month to recover before my wedding and the side effects can last up to 2 months after the course finishes as this is how long it stays in your system. The side effects include extremely dry skin, chapped/cracked lips and even possible hair loss (thining) but there is no way to tell how long the effects will last when i finish. They could ease in a day/week/month but i can’t remember from when I was on them before how long it took as it was so long ago.
I feel like im stuck between a rock and a hard place because either way there’s a chance I’m not going to be happy with the way I look. I’m so unhappy with my skin and even with makeup you can still see my acne but i also won’t be happy if my face and lips looks burnt and dry but free of spots.
Just looking for some advice really! just wondering what you would do in my position? Thanks!